Fixed Point Theory and Applications

, 2006:96737 | Cite as

On the orbits of Open image in new window -closure points of ultimately nonexpansive mappings

Open Access
Research Article


Let Open image in new window be a closed subset of a Banach space and Open image in new window an ultimately nonexpansive commutative semigroup of continuous selfmappings. If the Open image in new window -closure of Open image in new window is nonempty, then the closure of the orbit of any Open image in new window -closure point is a commutative topological group.


Differential Geometry Computational Biology 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. 1.
    Dafermos CM, Slemrod M: Asymptotic behavior of nonlinear contraction semigroups. Journal of Functional Analysis 1973,13(1):97–106. 10.1016/0022-1236(73)90069-4MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Edelstein M: On nonexpansive mappings. Proceedings of the American Mathematical Society 1964,15(5):689–695. 10.1090/S0002-9939-1964-0165498-3MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Edelstein M, Kiang MT: On ultimately nonexpansive semigroups. Pacific Journal of Mathematics 1982,101(1):93–102.MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Edelstein M, Kiang MT: A common fixed-point theorem in reflexive locally uniformly convex Banach spaces. Proceedings of the American Mathematical Society 1985,94(3):411–415. 10.1090/S0002-9939-1985-0787883-2MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Holmes RD, Narayanaswami PP: On asymptotically nonexpansive semigroups of mappings. Canadian Mathematical Bulletin 1970, 13: 209–214. 10.4153/CMB-1970-042-1MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Khamsi MA, Lin M, Sine R: On the fixed points of commuting nonexpansive maps in hyperconvex spaces. Journal of Mathematical Analysis and Applications 1992,168(2):372–380. 10.1016/0022-247X(92)90165-AMathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Roehrig SF, Sine RC: The structure of Open image in new window-limit sets of nonexpansive maps. Proceedings of the American Mathematical Society 1981,81(3):398–400.MathSciNetMATHGoogle Scholar

Copyright information

© Mo Tak Kiang. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Authors and Affiliations

  1. 1.Department of Mathematics and Computing ScienceSaint Mary's UniversityHalifaxCanada

Personalised recommendations